MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number A2040-120
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: visual and functional testing were performed on the returned device.The reported balloon rupture was confirmed.The reported resistance during advancement could not be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other incidents from this lot.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.
 
Event or Problem Description
It was reported the procedure was to treat a lesion with heavily calcified lesion in the superficial femoral artery (sfa).The lesion was treated with an atherectomy device successfully.A 4.0 x 120 mm armada balloon catheter was advanced with some resistance with the vessel to the target lesion for pre-dilatation; however, the balloon ruptured at 10 atmospheres during the second inflation.The balloon catheter was removed from the patient anatomy without any issues.A non-abbott balloon catheter was used to complete pre-dilatation successfully.There was no adverse patient effect.There was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6001922
Report Number2024168-2016-06693
Device Sequence Number11165936
Product Code LIT
UDI-Device Identifier08717648156168
UDI-Public(01)08717648156168(17)181031(10)5052741
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue NumberA2040-120
Device Lot Number5052741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2016
Initial Report FDA Received Date10/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR
Patient Weight69